Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 128, NWS Tallahassee, FL

June 28, 2013Gadsden County, Florida; Decatur County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 28, 2013, 6:13 PM EDT for Gadsden County, Florida; Decatur County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2013, 6:13 PM EDT (22:13 UTC)
Expired
Jun 28, 2013, 7:00 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Gadsden County, FL, Decatur County, GA

The radar

The Tallahassee radar (KTLH), 45 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 12:26 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3527 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:07 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 28, 4:07 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 PM EDT Fri Jun 28 2013

...Severe Storms Possible into this evening...

.NEAR TERM [Through Tonight]...
Very unstable airmass this afternoon is fueling widespread
convection across much of the forecast area. With the Big Bend
worked over earlier today, the primary focus for severe weather
into this evening will be across SE Alabama, SW Georgia, and
possibly the Florida Panhandle. Most of the activity has been of
the pulse severe variety. However, a southward moving outflow
boundary moving into SE Alabama is providing a focus for slightly
more organized activity. Damaging wind gusts will continue to be
the primary concern. While some of the hi-res guidance suggests
more strong storms overnight, the current widespread activity
should the stabilize the atmosphere significantly by late
evening. This should reduce the coverage and intensity of any
overnight convection.

&&

.SHORT TERM [Saturday Through Sunday Night]...
Upper trough axis (currently along the eastern seaboard) will
retrograde to the west tonight into Saturday, with the axis
ending up west of the forecast area. In addition, a frontal
boundary will drop south into the area by Saturday and stall
across SE Alabama and the Florida Panhandle. This will create a
favorable pattern for convection, especially east of the
Apalachicola/Chattahoochee Rivers, with a very moist airmass and
weak shortwave energy rounding the base of the trough. As with
Friday morning, the convection may get an early start along the
coast, so will have relatively high PoPs in place throughout the
day. Conditions will change little by Sunday, with the eastern
half of the area favored once again.

&&

.LONG TERM [Monday through Friday]...
Unseasonably deep trough will be in place over the eastern half of
the country through next week. This will keep moist and deep
southwesterly flow across the forecast area with enhanced rain
chances for most of the week. Periods of more widespread rain will
likely be governed by timing of weak upper/lower level features,
which are difficult to predict this far out. Therefore, will
continue with a general forecast of likely PoPs for the eastern
half of area early in the week, with the higher PoPs spreading
west by midweek as the upper level trough slowly retrogrades.

&&

.AVIATION [Through 18Z Saturday]...
Scattered thunderstorms are currently firing in our Georgia and
Alabama counties, putting ABY, DHN, and VLD at the greatest risk for
reduced visibility this afternoon.  IFR conditions could occur in
these storms.  Also, around 21Z today, the line of thunderstorms
currently in Alabama will move into our region and impact DHN and
ABY in the early evening hours. This line will contain strong to
potentially severe wind gusts, frequent lightning, and heavy rain.
After the thunderstorms pass through, patchy fog is possible at
all terminals early tomorrow morning around sunset. More scattered
thunderstorms are possible tomorrow.

&&

.MARINE...
Southwesterly flow will be on the increase through the weekend as
the Bermuda high strengthens over the western Atlantic and a
frontal boundary approaches the northern Gulf Coast. Expect
exercise caution conditions to develop overnight and continue
through most of the weekend. Brief periods of advisory level
winds will be possible late Saturday into Sunday.

&&

.FIRE WEATHER...
Red flag conditions are not expected due to above average relative
humidity values throughout the period.

&&

.HYDROLOGY...A wet weather pattern will be in place through the
weekend and into early next week. Widespread 2 to 4 inch rainfall
amounts are anticipated through Monday, with isolated higher
amounts. With no area rivers in flood or action stage, no
river flooding is expected. However, locally heavy rainfall may
cause flooding of some urban and/or low-lying areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  90  74  89  72 / 70  70  50  70  40
Panama City   79  87  79  87  77 / 70  60  50  60  30
Dothan        75  92  72  91  71 / 80  60  40  50  30
Albany        73  91  73  89  71 / 80  60  40  60  40
Valdosta      75  89  73  88  72 / 70  70  50  70  50
Cross City    75  88  74  88  73 / 40  70  60  70  50
Apalachicola  79  86  79  86  77 / 70  60  60  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Godsey/Lahr
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Godsey/Lahr
MARINE...Godsey/Camp
FIRE WEATHER...Godsey/Lahr
HYDROLOGY...Camp

In the hours before

Local storm report, Jun 28, 5:08 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     ENTERPRISE              31.31N 85.85W
06/28/2013                   COFFEE             AL   BROADCAST MEDIA

            TREE FELL ON A MOBILE HOME IN ASHLEY TRAILER PARK ON
            HIGHWAY 27 SOUTH AND BOLL WEEVIL CIRCLE.

0450 PM     TSTM WND DMG     DOTHAN                  31.22N 85.39W
06/28/2013                   HOUSTON            AL   BROADCAST MEDIA

            TREES DOWN AT THE DOTHAN COUNTRY CLUB DOWTOWN AND ALSO
            ALONG MAIN STREET.

&&

WOOL
Local storm report, Jun 28, 5:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     4 NNE GENEVA            31.09N 85.85W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            TREES DOWN ACROSS 4 VEHICLES ON THOMPSON DRIVE.

&&

HARRIGAN
Special weather statement, Jun 28, 5:23 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EDT FRI JUN 28 2013

FLZ010-011-282230-
JACKSON FL-WASHINGTON FL-
423 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JACKSON AND WASHINGTON
COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 530 PM CDT

AT 420 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
COTTONWOOD TO CHIPLEY...OR ALONG A LINE EXTENDING FROM GRANGEBURG TO
CHIPLEY...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  MARIANNA BY 450 PM CDT.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

&&

LAT...LON 3075 8562 3089 8558 3094 8553 3096 8553
      3099 8549 3100 8515 3093 8497 3091 8496
      3089 8496 3064 8539 3064 8541 3074 8566
TIME...MOT...LOC 2124Z 287DEG 27KT 3098 8523 3080 8552

38-GODSEY
Local storm report, Jun 28, 5:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     ESE BELLWOOD            31.17N 85.79W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            POWERLINES AND TREES DOWN NEAR HIGHWAY 85.

&&

HARRIGAN
Local storm report, Jun 28, 5:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     3 NNW HARTFORD          31.15N 85.72W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            TREES DOWN NEAR COUNTY ROAD 47.

&&

HARRIGAN
Local storm report, Jun 28, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 W DAWSON              31.77N 84.46W
06/28/2013                   TERRELL            GA   911 CALL CENTER

            TREES DOWN IN MULTIPLE LOCATIONS THROUGHOUT THE COUNTY
            INCLUDING WEST HIGHWAY 82 OUTSIDE OF DAWSON.

&&

HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:01 AM EDTSpecial Weather StatementTAEGadsden29 min
Jun 28, 3:29 AM EDTSpecial Weather StatementTAEGadsden46 min
Jun 28, 3:43 AM EDTSevere Thunderstorm WarningTAEGadsden, Liberty47 min
Jun 28, 4:09 AM EDTSevere Thunderstorm WarningTAELeon, Wakulla66 min
Jun 28, 6:52 AM EDTSpecial Weather StatementTAEJackson38 min
Jun 28, 8:11 AM EDTSpecial Marine WarningTAE64 min
Jun 28, 10:17 AM EDTAreal Flood AdvisoryTAETaylor3 hr
Jun 28, 10:38 AM EDTSpecial Weather StatementTAETaylor52 min
Jun 28, 11:05 AM EDTSpecial Weather StatementTAEJefferson40 min
Jun 28, 11:24 AM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor51 min
Jun 28, 5:23 PM EDTSpecial Weather StatementTAEJackson67 min
Jun 28, 5:45 PM EDTSevere Thunderstorm WarningTAEJackson45 min
Jun 28, 6:53 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon52 min
Jun 27, 9:17 PM EDTSevere Thunderstorm WarningTAEClay, Quitman43 min
Jun 27, 10:38 PM EDTSevere Thunderstorm WarningTAELee, Terrell37 min
Jun 27, 11:27 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell48 min
Jun 27, 11:43 PM EDTSevere Thunderstorm WarningTAEColquitt, Mitchell32 min
Jun 28, 12:13 AM EDTSevere Thunderstorm WarningTAEColquitt, Mitchell32 min
Jun 28, 12:56 AM EDTSpecial Weather StatementTAEThomas34 min
Jun 28, 1:42 PM EDTSpecial Weather StatementTAEThomas48 min
Jun 28, 1:58 PM EDTSpecial Weather StatementTAEGrady47 min
Jun 28, 2:03 PM EDTSevere Thunderstorm WarningTAEGrady42 min
Jun 28, 2:08 PM EDTSpecial Weather StatementTAEBaker, Mitchell52 min
Jun 28, 2:25 PM EDTSpecial Weather StatementTAEMiller50 min
Jun 28, 2:31 PM EDTSevere Thunderstorm WarningTAEDecatur, Miller, Seminole29 min
Jun 28, 2:44 PM EDTSpecial Weather StatementTAETift46 min
Jun 28, 2:49 PM EDTSevere Thunderstorm WarningTAEThomas41 min
Jun 28, 2:53 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Tift52 min
Jun 28, 3:07 PM EDTSpecial Weather StatementTAEColquitt53 min
Jun 28, 3:44 PM EDTSpecial Weather StatementTAESeminole46 min
Jun 28, 4:35 PM EDTSpecial Weather StatementTAERandolph40 min
Jun 28, 4:46 PM EDTSevere Thunderstorm WarningTAERandolph29 min
Jun 28, 5:12 PM EDTSevere Thunderstorm WarningTAECalhoun, Early, Miller, Seminole63 min
Jun 28, 5:19 PM EDTSevere Thunderstorm WarningTAELee, Terrell41 min
Jun 28, 5:55 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Miller50 min
Jun 28, 3:56 PM EDTSpecial Weather StatementTAEGeneva49 min
Jun 28, 4:33 PM EDTSpecial Weather StatementTAEHouston57 min
Jun 28, 4:45 PM EDTSevere Thunderstorm WarningTAEDale, Houston45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.